MAUDE Adverse Event Report: COVIDIEN MAGELLAN 3ML SFTY COMBO 25X1; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN 3ML SFTY COMBO 25X1; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881833510
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported they were injecting saline from the syringe into the covid-19 vaccine vial when they noticed the saline was leaking out of the syringe and onto the nurses hand from a crack.There was no harm.
 
Additional Manufacturer Narrative
The device history record (dhr) could not be reviewed as no lot information was provided within the complaint.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.There was one opened, used sample returned for evaluation.The sample includes a 3ml syringe only.No needle was included.The sample was visually inspected and between the graduation lines, signs of cracks were observed.The sample was physically tested and the syringe leaked in the area where the crack was visually identified.The reported condition is confirmed.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for leaking and damage.The exact root cause could not be determined based on available information.The sample analysis did confirm the failure, but no additional information, such as lot number, was provided to further investigate the event.A complaint history/trending review was performed on this product sku and there is no indication of a systemic issue with the product or process, so a corrective and preventative action will not be issued at this time.A quality alert was issued for awareness to the magellan area.This information will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
MAGELLAN 3ML SFTY COMBO 25X1
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key11552011
Report Number1017768-2021-00915
Device Sequence Number4204229
Product Code FMI
UDI-Device Identifier10884521005839
UDI-Public10884521005839
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881833510
Device Catalogue Number8881833510
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date09/29/2021
Patient Sequence Number1